It is currently Mon Aug 21, 2017 11:29 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 11 posts ] 
Author Message
 Post subject: Female orgasm problems?
PostPosted: Wed Jun 19, 2013 9:27 pm 
Offline
New Poster
New Poster

Joined: Wed Jun 19, 2013 9:24 pm
Posts: 3
I'm just wondering, is it normal for a woman to struggle to have an orgasm on Bupe? I've never had a problem having one before going on this. I am able to become aroused and have no problem with my sex drive, but I can't seem to have an orgasm anymore. Just wondering if anyone else has had this experience, and if this is to be expected?


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jun 19, 2013 9:59 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1002
While I'm no female, I've known a few that have been on bupe. And a couple of them mentioned the bupe made them feel "numb down there", so you're clearly not alone.

Opioids in general are known to cause issues with one's hormones and libido. I've personally found Suboxone is one of the worse ones, and there's a real clear dose-dependent effect. I've had more libido in active addiction than while on Sub maintenance. I think this can be put down to Subs long half-life. I'd actually spend a decent amount of time in active addiction "hanging out" for a hit, whereas on maintenance my receptors are caked with opioids 24/7, so there's not as much chance for my body to return to normality. I'm not suggesting active-addiction is at all a viable solution at all, because the chaos and misery is 100 x worse than the hit to libido that comes with maintenance.

Strangely in my early 20's I found I had more libido on a low-dose of methadone than on Sub. I'm unsure why this would be, given studies have actually shown the opposite.

IMO the best thing to do to get some of your feeling to return is to reduce your dose. I've also found that by splitting my dose to 2 x smaller ones over the day, rather than 1 x larger dose, can reduce this problem. Exercise is also fantastic for improving sexual function on maintenance. This is especially true for guys, as weight training and general fitness has a big impact on testosterone levels. I couldn't tell you how much of an impact it'd have on a woman's ability to orgasm. Maybe the women can chime in here.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jun 19, 2013 11:48 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
Hey Sleeper,

I agree with what TJ said about this problem not being solely associated with buprenorphine. I have had this issue, but it seemed to me to be much worse when I was in active addiction. The suboxone does have a similar effect in the larger doses, but as I've tapered and been on a low dose it has gone away. I don't remember if you mentioned what dose you were on. I guess you will have to decide how big of an issue this is for you. I would bet you will have some relief of this side effect if you lower your dose, but how low you will have to get to achieve your goal would be anyone's guess. I'm sorry, there doesn't seem to be a great solution to this problem.

It's kind of ironic that the thing we begin taking because it makes us feel good, winds up taking away something else that feels even better huh? :(

Alright ladies, I broke the ice. Now let's hear some more opinions. :D


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Jun 20, 2013 12:52 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Oct 15, 2012 11:27 am
Posts: 1454
Sleeper,

Are you referring to reaching climax during sex, masturbation, or both? I've had troubles on bupe during actual sex, but have never had troubles while taking care of myself. I guess I wasn't *totally* numb down there and I'm hoping you aren't either. You shouldn't be, IMO, but with any opiate, it's possible. If you are totally numb and not able to achieve orgasm at all, I'd question whether your dose is too high.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 20, 2013 11:26 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Dec 28, 2011 8:47 am
Posts: 939
Location: Southeastern US (Alabama)
I'm gonna chime in here...but I'll start by saying that my situation may not be related to this <----bet this makes a huge difference...


I'm on Suboxone, 12 to 16mg daily..and I don't have a problem giving my wife an orgasm...
But this may not be considered the same category...
Sorry, I just had to offer my help!!

_________________
Adam Wayne P.
DOB: July 1, 1985
October 8, 2013

RIP little brother. Gone, but not forgotten.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 20, 2013 5:23 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
LOL...okay Jonathan. Do you have any pointers for the other men out there?

:D :D :D


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 20, 2013 6:25 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Mon Apr 22, 2013 4:30 pm
Posts: 48
Same thing is going on with me. I can't finish during sex. But, given enough time and my trusty little bullet vibe, I can make it happen when I am by myself. This really is a huge bummer for me since I am normally a pretty sexual person. Oddly enough, when I was in active addiction, when I got super high I would get so horny (pardon the term but idk what other oneto use) that I would damn near be jumping out of my own skin....I guess being on the sub is better though, in my particular case, bc my man has sort of a low libido - so now since my sex drive has probably been cut in half (still not gone) - we are more equal sex-drive wise.
So, you are not alone!!!

_________________
~~~~~~~~~~~~~~~~~~~~~~~~
Believe in yourself. Have faith in your abilities. Without a humble but reasonable confidence in your own powers you cannot be successful or happy =)
~~~~~~~~~~~~~~~~~~~~~~~~


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jun 21, 2013 6:19 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Dec 28, 2011 8:47 am
Posts: 939
Location: Southeastern US (Alabama)
Sorry..I can't offer much advice to the other guys, except to say that guys shouldn't be happy unless they are pleasing their woman. That should be first & foremost....by whatever means necessary. The way I see it...if I can't, someone else might be able to...and that's the least of our problems.

_________________
Adam Wayne P.
DOB: July 1, 1985
October 8, 2013

RIP little brother. Gone, but not forgotten.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jun 21, 2013 7:03 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Mon Apr 22, 2013 4:30 pm
Posts: 48
Maybe ask your Dr about cyproheptadine (sp???). I heard this may help. I have an appt the 25th and I'm gonna ask my doc about it :)

_________________
~~~~~~~~~~~~~~~~~~~~~~~~
Believe in yourself. Have faith in your abilities. Without a humble but reasonable confidence in your own powers you cannot be successful or happy =)
~~~~~~~~~~~~~~~~~~~~~~~~


Top
 Profile  
 
   
 Post subject:
PostPosted: Fri Jun 21, 2013 9:51 pm 
Offline
New Poster
New Poster

Joined: Wed Jun 19, 2013 9:24 pm
Posts: 3
I am only taking 2mg recreationally.


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jun 22, 2013 2:04 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
Sleeper wrote:
I am only taking 2mg recreationally.


You have been warned. No more posting until you get serious about drug abuse. We are not amused.

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 11 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group